# SDR 2017FA0000523

- Difficulty date: October 20, 2017
- Submitted: October 24, 2017
- Operation: Air carrier
- Aircraft: N750JM
- Make and model: Cessna S550
- Aircraft serial: S5500045
- Aircraft time: 5,719 hours, 5,012 cycles
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Relay
- Part number: 71226
- Condition: Defective
- Location: Cockpit
- Part time: 5,719 hours, 5,012 cycles
- Component: Printed Circuit, Cessna
- Component part number: PCB101
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

ON 10/20/2017, AT APPROX 2000Z, ON VISUAL APPROACH TO KLAS, CREW NOTICED THE RED GEAR UNLOCKED INDICATION UPON GEAR EXTENSION.  CREW ALSO HAD THREE GREEN GEAR SAFE LIGHTS AS WELL, AND THE GEAR HORN WOULD NOT SILENCE WITH THE FLAPS DOWN.  CREW EXECUTED A 'GO AROUND' AND ADVISED THE TOWER.  TOWER PERSONNEL VECTORED THE CREW OUT TO A HOLDING AREA.  CREW PERFORMED EMERGENCY CHECKLIST PROCEDURE FOR RED GEAR UNLOCKED INDICATION, WITH NO CHANGE TO INDICATION, LIGHT REMAINED ILLUMINATED.  CREW DECLARED AN EMERGENCY AND REQUESTED RETURN TO AIRPORT.  TOWER AND EMERGENCY CREWS CONFIRMED VISUAL OF LANDING GEAR DOWN, AND LANDING LIGHTS WERE ON.  (LANDING LIGHTS ONLY ILLUMINATE IF MAIN GEAR IS DOWN AND LOCKED)  AIRCRAFT LANDED AT KLAS WITHOUT EVENT.  REPAIR TECHNICIANS FINALLY TROUBLESHOT FAULT DOWN TO RELAY K78 ON PCB 101.  K78 IS THE RELAY IN THE EXTENSION SYSTEM WHICH SUPPLIES A GROUND TO THE RED GEAR UNLOCKED LIGHT DURING THE LIGHT TEST FUNCTION.  THE K78 RELAY IS FIELD REPLACEABLE, AND WAS REPLACED WITH A NEW UNIT.  GROUND OPS CHECKED GOOD AFTER REPLACEMENT.
